Alert archive / California / Wind Advisories in 2013
Wind Advisory 7, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jan 20, 2013, 8:25 PM PST for Los Angeles County, California. It took effect at Jan 21, 2013, 12:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2013, 8:25 PM PST (04:25 UTC)
- In effect from
- Jan 21, 2013, 12:00 AM PST
- Expired
- Jan 21, 2013, 12:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 4.4 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4763 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
011 WWUS76 KLOX 210425 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 825 PM PST SUN JAN 20 2013 ...GUSTY SANTA ANA WINDS TO INCREASE ONCE AGAIN TONIGHT ACROSS PORTIONS OF LOS ANGELES AND VENTURA COUNTIES... .AN OFFSHORE SURFACE PRESSURE GRADIENT WILL TIGHTEN AGAIN TONIGHT AND BRING GUSTY SANTA WINDS TO PORTIONS OF LOS ANGELES AND VENTURA COUNTIES. CAZ046-053-054-088-211230- /O.NEW.KLOX.WI.Y.0007.130121T0800Z-130121T2000Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY... MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG...SANTA CLARITA... NEWHALL...VALENCIA 825 PM PST SUN JAN 20 2013 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST MONDAY. * WINDS/TIMING...AREAS OF NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH...AND CONTINUE THROUGH MID-DAY MONDAY. LOCAL GUSTS UP TO 50 MPH ARE POSSIBLE IN SOME FOOTHILL AND MOUNTAIN LOCATIONS. * IMPACTS...STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. THERE COULD BE BROKEN TREE LIMBS ACROSS THE ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ040-044-045-547-211230- /O.NEW.KLOX.WI.Y.0007.130121T0800Z-130121T2000Z/ VENTURA COUNTY COAST-VENTURA COUNTY INTERIOR VALLEYS- VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO... SANTA PAULA...FILLMORE...OJAI...PIRU...THOUSAND OAKS... NEWBURY PARK...MOORPARK...SIMI VALLEY...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY 825 PM PST SUN JAN 20 2013 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST MONDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST MONDAY. * WINDS/TIMING...AREAS OF NORTHEAST WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS TO BETWEEN 35 AND 40 MPH...AND CONTINUE THROUGH MID- DAY MONDAY. LOCAL GUSTS UP TO 45 MPH ARE POSSIBLE IN THE FOOTHILLS. * IMPACTS...STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. THERE COULD BE BROKEN TREE LIMBS ACROSS THE ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HALL
2 follow-up statements
694 WWUS76 KLOX 211227 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 427 AM PST MON JAN 21 2013 ...GUSTY SANTA ANA WINDS TO INCREASE THIS MORNING ACROSS PORTIONS OF LOS ANGELES AND VENTURA COUNTIES... .OFFSHORE FLOW WILL CONTINUE TO BRING PERIODS OF GUSTY WINDS ACROSS THE WIND PRONE AREAS OF LOS ANGELES AND VENTURA COUNTIES THIS MORNING. CAZ046-053-054-088-212000- /O.CON.KLOX.WI.Y.0007.000000T0000Z-130121T2000Z/ SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- SANTA CLARITA VALLEY- INCLUDING THE CITIES OF...TOPANGA...LOCKWOOD VALLEY... MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG...SANTA CLARITA... NEWHALL...VALENCIA 427 AM PST MON JAN 21 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WINDS/TIMING...AREAS OF NORTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 45 MPH...AND CONTINUE THROUGH MID-DAY TODAY. LOCAL GUSTS UP TO 50 MPH ARE POSSIBLE IN SOME FOOTHILL AND MOUNTAIN LOCATIONS. * IMPACTS...STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. THERE COULD BE BROKEN TREE LIMBS ACROSS THE ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ040-044-045-547-212000- /O.CON.KLOX.WI.Y.0007.000000T0000Z-130121T2000Z/ VENTURA COUNTY COAST-VENTURA COUNTY INTERIOR VALLEYS- VENTURA COUNTY COASTAL VALLEYS- LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO... SANTA PAULA...FILLMORE...OJAI...PIRU...THOUSAND OAKS... NEWBURY PARK...MOORPARK...SIMI VALLEY...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY 427 AM PST MON JAN 21 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY... * WINDS/TIMING...AREAS OF NORTHEAST WINDS WILL INCREASE TO 15 TO 30 MPH WITH GUSTS TO BETWEEN 35 AND 40 MPH...AND CONTINUE THROUGH MID-DAY TODAY. LOCAL GUSTS UP TO 45 MPH ARE POSSIBLE IN THE FOOTHILLS. * IMPACTS...STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR DRIVERS OF HIGH PROFILE VEHICLES. THERE COULD BE BROKEN TREE LIMBS ACROSS THE ROAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CK
703 WWUS76 KLOX 212005 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1205 PM PST MON JAN 21 2013 ...WIND ADVISORY HAS EXPIRED... CAZ040-044>046-053-054-088-547-212115- /O.EXP.KLOX.WI.Y.0007.000000T0000Z-130121T2000Z/ VENTURA COUNTY COAST-VENTURA COUNTY INTERIOR VALLEYS- VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- SANTA CLARITA VALLEY-LOS ANGELES COUNTY SAN FERNANDO VALLEY- INCLUDING THE CITIES OF...VENTURA...OXNARD...CAMARILLO... SANTA PAULA...FILLMORE...OJAI...PIRU...THOUSAND OAKS... NEWBURY PARK...MOORPARK...SIMI VALLEY...TOPANGA... LOCKWOOD VALLEY...MOUNT PINOS...ACTON...MOUNT WILSON...SANDBERG... SANTA CLARITA...NEWHALL...VALENCIA...WOODLAND HILLS... NORTHRIDGE...BURBANK...UNIVERSAL CITY 1205 PM PST MON JAN 21 2013 ...WIND ADVISORY HAS EXPIRED... OFFSHORE WINDS WILL CONTINUE TO SLOWLY SUBSIDE THIS AFTERNOON...ALLOWING FOR THE EXPIRATION OF THE WIND ADVISORY. HOWEVER...BREEZY CONDITIONS WITH LOCAL GUSTS TO 35 MPH CAN BE EXPECTED FOR THE NEXT FEW HOURS. $$ GOMBERG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 20, 4:29 PM PST, 3 hours 56 minutes earlier.
Area forecast discussion, Jan 20, 4:29 PM PST, 3 hours 56 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 429 PM PST SUN JAN 20 2013 UPDATED AVIATION SECTION .SYNOPSIS... HIGH PRESSURE ALOFT AND OFFSHORE FLOW WILL CONTINUE TO PRODUCE CLEAR SKIES AND UNSEASONABLY WARM DAY TIME TEMPERATURES THROUGH TUESDAY. AN INCREASE IN CLOUDS AND SLIGHTLY COOLER WEATHER IS POSSIBLE BY MID TO LATE WEEK AS LOW PRESSURE DEVELOPS TO THE SOUTHWEST. HOWEVER TEMPERATURES WILL LIKELY REMAIN SLIGHTLY ABOVE NORMAL. && .SHORT TERM (TODAY-TUE)... WARM TEMPERATURES AND LOCALLY BREEZY WINDS. ANOTHER MILD WINTER DAY IN SOUTHWESTERN CALIFORNIA. HARD TO COME UP WITH BETTER WEEKEND WEATHER FOR GETTING OUTDOORS. WINDS HAVE BEEN LOCALLY BREEZY IN THE VENTURA COASTAL PLAIN AND IN THE SANTA CLARITA AND WESTERN SAN FERNANDO VALLEYS OF LOS ANGELES COUNTY. SHOULD BE PEAKING ABOUT NOW BEFORE DROPPING OFF OVERNIGHT. PRESSURE GRADIENTS LAX-DAG TOPPED OUT AT -5.3 TODAY AND PROJECTIONS ARE FOR -5.7/-5.8 TOMORROW. THEREFORE WINDS SHOULD BE A BIT HIGHER TOMORROW AND LOCALLY NIP THE BOTTOM OF WIND ADVISORY CRITERIA BUT DECIDED NOT TO ISSUE AN ADVISORY JUST YET. AM STILL FIGURING OUT THE AFTERNOON WIND PEAKS AND HOW THEY RELATE TO PGRADS AND TGRADS AND THIS MAY BE A CASE WHERE THE THERMAL PACKING HOLDS MORE SWAY IN HOW THEY DEVELOP. WE WILL SEE THE RESULTS TOMORROW. MEANWHILE AN ADVISORY MAY BE NEEDED FOR LOS ANGELES COUNTY SANTA CLARITA VALLEY IN PARTICULAR. OTHERWISE TEMPS WILL CHANGE LITTLE DURING THE NEXT FEW DAYS AND CHANCES OF PRECIP ARE NIL. .LONG TERM (WED-SAT)... TEMPERATURES SHOULD COOL A BIT WITH THE PASSAGE OF A TROUGH TO THE NORTH OF THE AREA MID-WEEK. IF IT DROPS FAR ENOUGH SOUTH WE COULD GET A THE ONSHORE FLOW MOVING A BIT BUT NOT READY TO GO WITH THAT JUST YET. FORECAST FOR PRECIPITATION TOWARD THE END OF THE WEEK AND INTO THE WEEKEND STILL MURKY. SLIGHT CHANCE TO CHANCE REMAINS THE OFFICIAL FORECAST THOUGH AS WE GET CLOSER IN TIME THE VARIATION COULD SWING EITHER WAY... NOTHING TO A GULLY WASHER. MUCH DEPENDS ON THE TRACK OF THE LOW OFF THE SOUTHERN CALIFORNIA COAST AND WHETHER IT PULLS IN A MOISTURE STREAM WITH IT AS IT MOVES ONSHORE. STILL A CHANCE IT COULD WASHOUT THOUGH. ODDS ARE BEST THAT THE SERVICE AREA GETS SOMETHING AND THAT THE VENTURA AND LOS ANGELES COUNTIES GET THE BETTER OF THE PRECIP AMOUNTS. MOST LIKELY THE VIEW WILL NOT CLEAR UP UNTIL AFTER WE SEE HOW THE TROUGH MOVING ACROSS NORTHERN CALIFORNIA MOVES THROUGH DURING MID-WEEK. && .AVIATION...21/0029Z. VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD EXCEPT FOR A CHANCE OF LIFR TO IFR CONDITIONS AT KPRB BETWEEN 10Z AND 18Z. THERE IS A CHANCE OF MODERATE TO OCCASIONALLY STRONG LOW-LEVEL WIND SHEAR AT KOXR AND KVNY. KLAX...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. ANY EAST WINDS SHOULD REMAIN LESS THAN 7 KNOTS. KBUR...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD WITH NO WIND ISSUES. && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). && PUBLIC...KJ AVIATION...WF SYNOPSIS...DS WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 20, 6:00 AM PST, 14 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST SUN JAN 20 2013 CAZ034>041-044>046-051>054-059-087-088-547-548-211400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST SUN JAN 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT LOCALLY GUSTY WINDS AND VERY LOW RELATIVE HUMIDITIES WILL MAKE FOR HEIGHTENED FIRE DANGER TODAY AND TONIGHT...ESPECIALLY ACROSS LOS ANGELES AND VENTURA COUNTIES. HIGH SURF IS EXPECTED ACROSS CENTRAL COAST BEACHES TODAY AND TONIGHT...WITH ELEVATED SURF ON THE BEACHES OF VENTURA AND LOS ANGELES COUNTIES. THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREAS BEACHES TODAY AND TONIGHT. THERE WILL BE LOCAL FROST ON THE CENTRAL COAST AWAY FROM THE BEACHES AND IN THE OJAI VALLEY EARLY THIS MORNING AND AGAIN LATE TONIGHT. * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY THERE WILL BE LOCAL FROST ON THE CENTRAL COAST AWAY FROM THE BEACHES AND IN THE OJAI VALLEY EARLY MONDAY MORNING. GUSTY WINDS WILL AFFECT PORTIONS OF LOS ANGELES AND VENTURA COUNTIES MONDAY MORNING AND MONDAY AFTERNOON...WITH LESS IN THE WAY OF WINDS LATE MONDAY NIGHT AND TUESDAY MORNING. THE COMBINATIONS OF VERY LOW RELATIVE HUMIDITIES AND GUSTY WINDS MAKE FOR HEIGHTENED FIRE DANGER MONDAY THROUGH TUESDAY...ESPECIALLY ACROSS LOS ANGELES AND VENTURA COUNTIES. HIGH SURF IS EXPECTED ACROSS CENTRAL COAST BEACHES MONDAY THROUGH MONDAY EVENING...WITH ELEVATED SURF ON THE BEACHES OF VENTURA AND LOS ANGELES COUNTIES * HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS * * HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS * THERE WILL BE A HIGH RISK OF RIP CURRENTS ON ALL AREAS BEACHES TODAY AND TONIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. DB
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.